Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


hiv
Oct 2, 2010

if someone cd4 count is 150.... will they have side effects or be pefectly normal

Response from Dr. Young

Hello and thanks for your post.

Someone with a CD4 count of 150 has very serious immune system compromise and meets laboratory criteria for AIDS. Such people are at very significant risk for infectious and malignant complications of AIDS.

As for medications, most current medications are very well tolerated in the large majority of individuals. That said, both medication- and HIV-related side effects increase in rate in persons with lower CD4 levels.

In any event, this person should be working towards starting on HIV combination treatment and an antibiotic (trimethoprim/sulfa) to prevent Pneumocystis pneumonia. Once started (and adhered to), I'd expect that HIV viral loads will reach undetectable levels and health (and long-term prognosis) will improve. Most patients starting on treatment today can expect normal, or near-normal life spans.

I hope this helps.

BY



Previous
is this a good news
Next
Is my ART failing?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement